Journal of Inequalities and Applications
Volume 2006 (2006), Article ID 37191, 8 pages
doi:10.1155/JIA/2006/37191
Eigenvalues of the p-Laplacian and disconjugacy criteria
1Departamento de Matematica, FCEyN, Universidad de Buenos Aires, Ciudad Universitaria, Pabellon I, Buenos Aires 1428, Argentina
2Instituto de Ciencias, Universidad Nacional de General Sarmiento, J.M. Gutierrez 1150, Los Polvorines, Buenos Aires 1613, Argentina
Received 6 September 2005; Revised 6 March 2006; Accepted 15 March 2006
Copyright © 2006 Pablo L. De Napoli and Juan P. Pinasco. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
Abstract
We derive oscillation and nonoscillation criteria for the one-dimensional p-Laplacian in terms of an eigenvalue inequality for a mixed problem. We generalize the results obtained in the linear case by Nehari and Willett, and the proof is based on a Picone-type identity.